Wildfire, Riverside
- When
- May 26, 3:49 PM PST to 8:00 PM PST
- Where
- Riverside County, Cabazon
- Reported by
- NEWSPAPER
- Coordinates
- 33.744, -115.994 (the zone’s center; the record gives no point)
A brush fire burned 15 acres before it was finally put out by firefighters. No injuries or structural damage occurred.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGX wrote it up.
A brush fire burned 15 acres before it was finally put out by firefighters. No injuries or structural damage occurred.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before the first event at May 26, 1:00 PM PST, 2 hours 49 minutes earlier.
EXTREME SOUTHWESTERN CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CALIFORNIA 200 PM PDT MON MAY 26 2003 .SYNOPSIS...BUILDING HIGH PRESSURE ALOFT WILL BRING HOT WEATHER TO INLAND AREAS STARTING TUESDAY. LOW CLOUDS AND FOG WILL BE RESTRICTED TO COASTAL AREAS TONIGHT AND NEAR THE BEACHES TUESDAY NIGHT. AS THE HIGH PRESSURE ALOFT LIFTS TO THE NORTH...MOIST SOUTHEAST FLOW WILL DEVELOP IN THE SECOND HALF OF THE WEEK...AND THUNDERSTORMS WILL BE POSSIBLE OVER THE MOUNTAINS AND DESERTS FRIDAY AND SATURDAY. .DISCUSSION...LOW CLOUDS WERE STILL ALONG THE SAN DIEGO COUNTY COAST FROM CARLSBAD TO PT LOMA...WHILE SKIES WERE MOSTLY CLEAR ELSEWHERE. THE REMAINING LOW CLOUDS SHOULD MOSTLY DISSIPATE THIS AFTERNOON. THE INVERSION CONTINUED TO LOWER...AND ACARS SOUNDINGS OUT OF LAX SHOWED IT WAS ALMOST DOWN TO 2000 FEET. SLIGHT COOLING ALOFT RESULTED IN WEAKENING OF THE INVERSION TOO. SUBSIDENCE WILL CONTINUE TO LOWER THE INVERSION HEIGHT...THOUGH THE INVERSION WILL BECOME STRONGER DUE TO THE STRONG TEMP INCREASES ALOFT TUE...BUT THE OFFSHORE TRENDS SHOULD PUSH THE LOW CLOUDS OUT TO SEA. HOWEVER...THE INVERSION SHOULD EASILY BE GREATER THAN 10 DEG C STRONG WED...AND THE SURFACE PRESSURE GRADIENTS WILL TREND ONSHORE AGAIN...SO LOW CLOUDS AND FOG COULD LINGER RIGHT ALONG THE BEACHES MOST OF THE DAY. THE FOG COULD BE LOCALLY DENSE BY THEN AS THE INVERSION WILL BE WELL BELOW 1000 FEET. INLAND...WED WILL BE THE HOTTEST DAY...AND TEMPS IN HOTTEST PARTS OF THE INLAND EMPIRE COULD REACH 104...WHILE TEMPS COULD REACH 113 IN THE HOTTEST PARTS OF THE LOWER DESERTS. SINCE THE STRONG HIGH ALOFT WILL BE TO OUR NE BY WED...THE FLOW ALOFT WILL BE EASTERLY OVER A DEEP LAYER...SO MOISTURE WILL BEGIN TO INCREASE. SOMETIME AROUND THU...WE SHOULD SEE INCREASES IN SURFACE MOISTURE FROM THE GULF OF CAL THROUGH THE LOWER DESERTS DUE TO THE TEMP GRADIENTS BETWEEN THE WATER AND THE DESERTS. DEEP MOISTURE WILL BE JUST ARRIVING THU...SO MOST LIKELY JUST THE N BAJA SPINE WILL SEE TSTORMS THEN. TEMPS SHOULD LOWER SLIGHTLY IN THE LOWER DESERTS/MTNS DUE TO INCREASED HIGH CLOUDS/MOISTURE...AND THIS SHOULD WEAKEN THE SEA BREEZE W OF THE MTNS. THE EASTERLY WAVE TO OUR SOUTH WILL HAVE ITS BEST EFFECT FRI INTO SAT...SO I WILL HAVE SLIGHT CHANCES OF TSTORMS IN THE FORECAST FOR FRI/SAT IN THE MTNS/DESERTS. SLIGHT COOLING IS EXPECTED OVER THE WEEKEND AS HEIGHTS FALL A BIT...THOUGH THE DESERTS MAY WARM A FEW DEGREES DUE TO MORE SUN. HOWEVER...IN MOST AREAS...TEMPS SHOULD REMAIN ABOVE NORMAL. OVERALL...THE PATTERN WILL BE MORE LIKE AUGUST THAN MAY/JUNE FOR THE NEXT WEEK. .SAN...NONE. MAXWELL
CAZ042-043-048-050-055>058-060>062-271300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 600 AM PDT MON MAY 26 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY SLIGHT CHANCE OF THUNDERSTORMS OVER THE MOUNTAINS AND DESERTS THURSDAY AND FRIDAY AFTERNOON. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HORTON
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2003Every state in 2003This day in weather historyWarnings in California, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5355348.